{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,2]],"date-time":"2026-10-02T23:19:42Z","timestamp":1790983182762,"version":"4.1.0"},"reference-count":9,"publisher":"Oxford University Press (OUP)","issue":"8","license":[{"start":{"date-parts":[[2026,8,22]],"date-time":"2026-08-22T00:00:00Z","timestamp":1787356800000},"content-version":"vor","delay-in-days":21,"URL":"https:\/\/creativecommons.org\/licenses\/by-nc\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2026,8,3]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Serpentine supravenous hyperpigmentation (SSH) is a rare cutaneous adverse reaction characterized by linear hyperpigmentation along superficial veins following intravenous drug administration, most commonly chemotherapy. We report a rare case of melphalan-induced SSH complicated by superficial venous thrombosis. A 54-year-old man treated for kappa light-chain multiple myeloma developed asymptomatic serpiginous hyperpigmented lesions along the superficial venous network one day after peripheral intravenous melphalan infusion prior to autologous stem cell transplantation. Ten days later, the lesions became painful, and Doppler ultrasound revealed thrombosis of the involved superficial veins. The patient was successfully treated with oral anticoagulation and local care. SSH is generally considered benign and self-limited; however, painful lesions should prompt evaluation for vascular complications such as thrombosis. This case expands the spectrum of chemotherapeutic agents associated with SSH and highlights the importance of early recognition of atypical presentations and complications.<\/jats:p>","DOI":"10.1093\/omcr\/omag158","type":"journal-article","created":{"date-parts":[[2026,8,10]],"date-time":"2026-08-10T11:24:39Z","timestamp":1786361079000},"source":"Crossref","is-referenced-by-count":1,"title":["Melphalan-induced serpentine supravenous hyperpigmentation with associated venous thrombosis"],"prefix":"10.1093","volume":"2026","author":[{"ORCID":"https:\/\/orcid.org\/0009-0000-2591-1909","authenticated-orcid":false,"given":"Sofia","family":"Gueroum","sequence":"first","affiliation":[{"name":"Dermatology and venereology department, Ibn Rochd University Hospital Center, Hassan II University , 8 Rue Lahcen El Arjoun, Casablanca 20100 ,","place":["Morocco"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-5672-636X","authenticated-orcid":false,"given":"Bouchra","family":"Baghad","sequence":"additional","affiliation":[{"name":"Dermatology and venereology department, Ibn Rochd University Hospital Center, Hassan II University , 8 Rue Lahcen El Arjoun, Casablanca 20100 ,","place":["Morocco"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Fatima Zahra","family":"Benhayoun","sequence":"additional","affiliation":[{"name":"Dermatology and venereology department, Ibn Rochd University Hospital Center, Hassan II University , 8 Rue Lahcen El Arjoun, Casablanca 20100 ,","place":["Morocco"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Hanane","family":"Rachadi","sequence":"additional","affiliation":[{"name":"Dermatology and venereology department, Ibn Rochd University Hospital Center, Hassan II University , 8 Rue Lahcen El Arjoun, Casablanca 20100 ,","place":["Morocco"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Soumiya","family":"Chiheb","sequence":"additional","affiliation":[{"name":"Dermatology and venereology department, Ibn Rochd University Hospital Center, Hassan II University , 8 Rue Lahcen El Arjoun, Casablanca 20100 ,","place":["Morocco"]}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"286","published-online":{"date-parts":[[2026,8,22]]},"reference":[{"key":"2026082207313272500_ref1","doi-asserted-by":"publisher","first-page":"138","DOI":"10.1001\/jama.1976.03270020012002","article-title":"Serpentine supravenous fluorouracil hyperpigmentation","volume":"236","author":"Hrushesky","year":"1976","journal-title":"JAMA."},{"key":"2026082207313272500_ref2","doi-asserted-by":"publisher","first-page":"256","DOI":"10.1016\/j.revmed.2014.10.004","article-title":"Toxidermies","volume":"36","author":"Lebrun-Vignes","year":"2015","journal-title":"Rev Med Interne"},{"key":"2026082207313272500_ref3","doi-asserted-by":"publisher","first-page":"183","DOI":"10.1016\/j.annder.2012.12.012","article-title":"Anomalies pigmentaires induites par les traitements anticanc\u00e9reux. Premi\u00e8re partie: les chimioth\u00e9rapies","volume":"140","author":"Sibaud","year":"2013","journal-title":"Ann Dermatol Venereol"},{"key":"2026082207313272500_ref4","first-page":"83","article-title":"Serpentine supra-venous hyperpigmentation \u201cbadge of courage\u201d in fight against cancer: a brief review","volume":"1","author":"Narayan","year":"2022","journal-title":"Gulf J Oncol"},{"key":"2026082207313272500_ref9","doi-asserted-by":"publisher","first-page":"902","DOI":"10.1016\/j.jaad.2017.06.044","article-title":"Pigmentary changes in patients treated with targeted anticancer agents: a systematic review and meta-analysis","volume":"77","author":"Dai","year":"2017","journal-title":"J Am Acad Dermatol"},{"key":"2026082207313272500_ref8","doi-asserted-by":"publisher","first-page":"839","DOI":"10.1016\/S0190-9622(98)70361-5","article-title":"Persistent supravenous erythematous eruption: a rare local complication of intravenous 5-fluorouracil therapy","volume":"39","author":"Pujol","year":"1998","journal-title":"J Am Acad Dermatol"},{"key":"2026082207313272500_ref6","doi-asserted-by":"publisher","DOI":"10.5070\/D327654060","article-title":"Painful scrotal dermatitis secondary to topical 5-fluorouracil","volume":"27","author":"Yi","year":"2021","journal-title":"Dermatol Online J"},{"key":"2026082207313272500_ref7","doi-asserted-by":"publisher","first-page":"13030\/qt974797j7","DOI":"10.5070\/D3244039360","article-title":"Topical application of 5-fluorouracil 5 percent cream associated with severe neutropenia: discussion of a case and review of systemic reactions after topical treatment with 5-fluorouracil","volume":"24","author":"Cohen","year":"2018","journal-title":"Dermatol Online J"},{"key":"2026082207313272500_ref10","doi-asserted-by":"publisher","first-page":"215","DOI":"10.1007\/s00403-024-03057-2","article-title":"Serpentine supravenous hyperpigmentation induced by chemotherapy: a systematic review","volume":"316","author":"Shan","year":"2024","journal-title":"Arch Dermatol Res"}],"container-title":["Oxford Medical Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/omcr\/article-pdf\/2026\/8\/omag158\/70762809\/omag158.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/omcr\/article-pdf\/2026\/8\/omag158\/70762809\/omag158.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,22]],"date-time":"2026-08-22T11:31:36Z","timestamp":1787398296000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/omcr\/article\/doi\/10.1093\/omcr\/omag158\/8768552"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,8]]},"references-count":9,"journal-issue":{"issue":"8","published-print":{"date-parts":[[2026,8,3]]}},"URL":"https:\/\/doi.org\/10.1093\/omcr\/omag158","relation":{},"ISSN":["2053-8855"],"issn-type":[{"value":"2053-8855","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2026,8]]},"published":{"date-parts":[[2026,8]]},"article-number":"omag158"}}